Alert archive / Nebraska / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 229, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 26, 2008, 1:55 AM MDT for Chase County, Nebraska. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2008, 1:55 AM MDT (07:55 UTC)
- Expired
- Jun 26, 2008, 2:28 AM MDT
- In force
- 33 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
County Chase County, NE
The radar
The Goodland radar (KGLD), 120 km from the middle of the area, began a volume at 07:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 7.9 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 85 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 4140 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 260755
SVRLBF
NEC029-260845-
/O.NEW.KLBF.SV.W.0229.080626T0755Z-080626T0845Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
155 AM MDT THU JUN 26 2008
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHASE COUNTY IN SOUTHWEST NEBRASKA...
THIS INCLUDES THE CITY OF IMPERIAL...
* UNTIL 245 AM MDT
* AT 153 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 9 MILES SOUTH OF LAMAR...OR 18 MILES WEST OF
IMPERIAL...AND MOVING EAST AT 19 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CHAMPION BY 235 AM MDT...
IMPERIAL...8 MILES NORTHWEST OF ENDERS RESERVOIR STATE RECREATION
AREA AND 8 MILES WEST OF ENDERS BY 245 AM MDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM MDT
THURSDAY MORNING FOR THE PANHANDLE AND NORTHWESTERN NEBRASKA.
LAT...LON 4034 10195 4034 10204 4035 10206 4046 10206
4048 10205 4069 10206 4069 10136 4034 10142
4033 10194
TIME...MOT...LOC 0755Z 260DEG 16KT 4044 10196
$$
KAR2 follow-up statements
000
WWUS53 KLBF 260812
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
312 AM CDT THU JUN 26 2008
NEC029-260845-
/O.CON.KLBF.SV.W.0229.000000T0000Z-080626T0845Z/
CHASE NE-
212 AM MDT THU JUN 26 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM MDT
FOR CHASE COUNTY...
AT 207 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR CHAMPION...OR NEAR IMPERIAL...
MOVING EAST AT 33 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
7 MILES NORTH OF ENDERS...7 MILES NORTH OF ENDERS RESERVOIR STATE
RECREATION AREA AND 9 MILES SOUTH OF HIGHWAY 61 MILE MARKER 50 BY
220 AM MDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4034 10195 4034 10204 4035 10206 4046 10206
4048 10205 4069 10206 4069 10136 4034 10142
4033 10194
TIME...MOT...LOC 0812Z 256DEG 29KT 4052 10165
$$
KAR000
WWUS53 KLBF 260828
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
326 AM CDT THU JUN 26 2008
NEC029-260836-
/O.CAN.KLBF.SV.W.0229.000000T0000Z-080626T0845Z/
CHASE NE-
226 AM MDT THU JUN 26 2008
...THE SEVERE THUNDERSTORM WARNING FOR CHASE COUNTY IS CANCELLED...
THE THUNDERSTORM WHICH PROMPTED THE WARNING FOR CHASE COUNTY HAD
WEAKENED CONSIDERABLY AND SEVERE WEATHER IS NO LONGER EXPECTED.
THUNDERSTORMS CONTAINING BRIEF HEAVY RAIN AND GUSTY WINDS WILL
CONTINUE TO OCCUR ACROSS CHASE COUNTY THROUGH 330 AM MDT.
LAT...LON 4034 10195 4034 10204 4035 10206 4046 10206
4048 10205 4069 10206 4069 10136 4034 10142
4033 10194
TIME...MOT...LOC 0826Z 256DEG 29KT 4055 10151
$$
KARWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 1:32 AM MDT, 23 minutes earlier.
Area forecast discussion, Jun 26, 1:32 AM MDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 232 AM CDT THU JUN 26 2008 .SYNOPSIS... EVENING SFC ANALYSIS SHOWED SEVERAL BOUNDARIES LOCATED ACROSS THE REGION. A STATIONARY FRONT EXTENDED FROM A SFC TROUGH OVER THE CENTRAL HIGH PLAINS NORTHEAST INTO WISCONSIN. THIS BOUNDARY THEN MEANDERED WEST INTO NORTHEAST CO AND CENTRAL WY. ANOTHER AREA OF SFC CONVERGENCE WAS DRAPED OVER THE NORTHERN HALF OF NEBRASKA. WEAK THUNDERSTORMS HAVE DEVELOPED DURING THE AFTERNOON AND EVENING NEAR THE STATIONARY FRONT TO THE SOUTH...WHILE A MORE INTENSE CLUSTER OF CONVECTION FORMED ALONG THE NORTHERN BOUNDARY. THE STORMS OVER NORTHERN NEB HAVE SINCE BEGUN TO DISSIPATE AS THEY MOVE TOWARD THE NORTHEAST PORTION OF THE CWA...BUT ISOLATED ACTIVITY HAS REDEVELOPED BACK TO THE SOUTHWEST OVER SOUTHEAST CHERRY COUNTY. THIS MAY BE IN RESPONSE TO 20 KT LLJ INTERACTING WITH A TRAILING OUTFLOW BOUNDARY. OTHER WEAK CONVECTION IS FORMING OVER THE SOUTHERN NEB PANHANDLE. ALL OF THIS MORNING ACTIVITY WILL COMPLICATE THURSDAY AFTERNOON FCST...AS CONVECTIVE POTENTIAL WILL BE INFLUENCED BY HARD TO ANTICIPATE COLD POOL POSITIONS AND THEIR INFLUENCE ON DESTABILIZATION. && .DISCUSSION... WEDNESDAY NIGHT MCS OVER NORTHERN NEB WILL LIKELY HAVE A SIGNIFICANT EFFECT ON FCST FOR THURSDAY. FIRST...REMNANT COLD POOL/OUTFLOW BOUNDARY MAY RESULT IN COOLER DAYTIME HIGHS OVER THE NORTHERN TWO THIRDS OF THE CWA DUE TO BACKED SFC FLOW AND REDUCED BOUNDARY LAYER MIXING/GRTR STATIC STABILITY. GFS AND NAM ALREADY INDICATE THIS POTENTIAL...WITH SOUTHEAST LOW LVL FLOW PERSISTING THROUGH THE DAY...WITH GREATEST BACKING OVER THE NORTHERN HALF OF THE CWA IN FRONT OF AN EMERGING SFC LOW OVER SOUTHWEST SD. FOR THIS REASON...UNDERCUT GUIDANCE BY A FEW DEGREES. CONSIDERABLE UNCERTAINTY EXISTS REGARDING CONVECTIVE POTENTIAL DURING THURSDAY AFTERNOON...DUE TO HOW MODELS HANDLE CURRENT CONVECTION...AND HOW THAT INFLUENCES DESTABILIZATION AND LOW LEVEL CONVERGENCE. THE MAIN LARGE SCALE FEATURE OF INTEREST IS A PROGRESSIVE S/W TROUGH /CURRENTLY LOCATED OVER THE PAC NORTHWEST PER WV IMAGERY/ WHICH WILL APPROACH EASTERN WY/MT DURING THE LATE AFTERNOON. THIS SHOULD FAVOR THUNDERSTORM INITIATION OVER THE HIGHER TERRAIN TO OUR WEST...WHICH WILL LIKELY REMAIN SUSTAINED AS IT PROGRESSES EAST INTO GREATER MOISTURE/INSTABILITY. OTHER STORMS MAY FORM OVER OUR FAR WESTERN COUNTIES WHERE LOW LEVEL CONVERGENCE AND DESTABILIZATION WILL BE STRONGEST. STORMS OVER WY/PANHANDLE/WESTERN NEB SHOULD THEN MOVE EAST ACROSS AT LEAST THE NORTHERN HALF OF THE CWA THURSDAY EVENING/NIGHT AS SFC COLD FRONT SURGES EAST AND SOUTH INTO THE CWA. WITH THIS SCENARIO IN MIND...FOCUSED HIGHEST POPS OVER THE WEST DURING THURSDAY AFTERNOON...WITH INCREASING CHANCES SPREADING EAST THROUGH THE NIGHT. OTHER BOUNDARIES WILL RESIDE OVER THE EASTERN PORTION OF THE CWA...POSSIBLY IN THE FORM OF A WARM FRONT OR STATIONARY FRONT. INITIATION ALONG THIS BOUNDARY IS UNCERTAIN DUE TO A LACK OF LARGE SCALE ASCENT OVER THE REGION /EXCEPT FOR WEAK BUT PERSISTENT LOW LVL WAA/. MCS SIGNAL THURSDAY NIGHT IS NOT AS STRONG AS PREVIOUSLY FORECAST...MAINLY DUE TO STRONG LLJ VEERING/SETTING UP FURTHER TO THE NORTH AND EAST. HOWEVER...STEEP MID LVL LAPSE RATES AND A FAVORABLY MOIST BOUNDARY LAYER WILL YIELD A MODERATE TO VERY UNSTABLE ATMOSPHERE OVER OUR NORTHERN COUNTIES. IN ADDITION...DEEP LAYER SHEAR STILL APPEARS TO SUPPORT SUPERCELLS...THEREFORE LARGE HAIL AND DAMAGING WINDS ARE CERTAINLY POSSIBLE. THE TORNADO THREAT APPEARS VERY MARGINAL AT THIS TIME DUE TO WEAK AMBIENT LOW LVL SHEAR. HOWEVER...LARGE CAPE AND STRONG DEEP LAYER SHEAR RESIDING ALONG PREVIOUSLY MENTIONED BOUNDARIES SUGGEST THE THREAT IS NOT COMPLETELY NEGLIGIBLE. ADDED SEVERE WORDING TO OUR NORTHERN AND WESTERN COUNTIES...WHERE EITHER AN ISOLATED SUPERCELL MAY DEVELOP DURING THE LATE AFTERNOON/EVENING...OR A SVR MCS TRAVERSES DURING THE OVERNIGHT HOURS /AS SUGGESTED BY LATEST 4KM WRF/. MODELS PUSH THE SFC COLD FRONT SOUTHEAST OF THE CWA BY ROUGHLY 12Z FRIDAY...WITH OVERNIGHT CONVECTION DEPARTING AS WELL. FCST SOUNDINGS STILL SHOW MARGINALLY FAVORABLE TEMPERATURE/MOISTURE PROFILES FOR POST FRONTAL SHOWERS/THUNDERSTORMS DURING FRIDAY AFTERNOON. THEREFORE...WILL KEEP PREVIOUS POP FCST GOING. NAM AND GFS ARE IN FAIRLY GOOD AGREEMENT IN BRINGING A REINFORCING SHOT OF COLD AIR ACROSS THE CENTRAL PLAINS FRIDAY NIGHT AS A SECOND UPR LVL S/W TROUGH MOVES SOUTHEAST ACROSS THE REGION. THIS WOULD FAVOR UNSEASONABLY COLD LOW TEMPERATURES FRIDAY NIGHT...WITH LATEST MET GUIDANCE FORECASTING 44 NEAR OUR NORTHWEST CORNER...AND 52 AT KONL. HAVE BEGUN TO TREND TOWARD THIS COLDER GUIDANCE. SATURDAY THROUGH MONDAY MORNING...THE ATMOSPHERE APPEARS TO BE STABLE TOWARD DEEP MOIST CONVECTION AS LOW LVL ANTICYCLONE RESIDES OVER THE CENTRAL PLAINS...KEEPING RICH BOUNDARY LAYER MOISTURE SOUTH OF THE REGION AND STEEPER MID LVL LAPSE RATES CONFINED OVER THE ROCKIES. DIFFERENCES THEN EMERGE BETWEEN THE GFS AND ECMWF REGARDING RETURN FLOW OF MOISTURE BACK INTO THE CENTRAL HIGH PLAINS BY 00Z TUESDAY...WITH ECMWF MORE AGGRESSIVE WITH NORTHWARD MOISTURE SURGE. REASONS FOR THESE DIFFERENCES ARE NOT IMMEDIATELY APPARENT...AS GFS ENSEMBLE...ECMWF...AND OPERATIONAL GFS ALL APPEAR TO BE IN REASONABLY CLOSE AGREEMENT WITH MID LVL HEIGHT PATTERN AND SFC FEATURES. DUE TO UNCERTAINTY IN THIS MODEL GUIDANCE...DID NOT MAKE SUBSTANTIAL CHANGES TO GOING POP FCST MONDAY AFTERNOON/NIGHT. && .AVIATION... UNCERTAINTY REMAINS ON EVOLUTION OF ONGOING CONVECTION AND IMPACTS TO TAF SITES KLBF AND KVTN THE NEXT 24 HRS. A LINE OF THUNDERSTORMS EXTENDING FROM WEST OF HURON SD THROUGH SOUTHERN BROWN COUNTY WILL CONTINUE MOVING EAST THROUGH DAYBREAK. TO THE WEST...FOR TAF SITES KLBF AND KVTN...ADDITIONAL THUNDERSTORMS ARE UNLIKELY FOR KVTN WITH AN ISOLATED SHOWER OR THUNDERSTORM STILL POSSIBLE FOR KLBF TIL 12Z. MAIN SFC LOW PRESSURE ANALYZED IN SERN CO WITH A WARM FRONT EXTENDING NORTHEAST TO ALONG THE NEBR/KS BORDER IN SCTRL NEBR. A WEAK BOUNDARY REMAINS LOCATED FROM BTWN BFF AND SNY SOUTHEAST TO NEAR LXN...WHICH MEETS UP WITH WARM FRONT. ONGOING TSRA REMAINS ACROSS THE SRN PNHDL AND NORTHEAST CO INTO SWRN NEBR WITH RADAR INDICATIONS OF INCREASED COVERAGE. THUS WILL MONITOR CONVECTIVE EVOLUTION IN WEST CENTRAL NEBR AND THE KLBF TAF SITE FOR POSSIBLE IMPACTS OF TSRA WITH GUSTY WIND POTENTIAL. FOR THE DAYTIME AFTER 12Z...REDEVELOPMENT IS POSSIBLE ACROSS SRN NEBR INVOF WARM FRONT WHICH IS FCST TO REMAIN NEARLY STATIONARY...AND ALSO ACROSS THE HIGHER TERRAIN OF ERN WY AND BLACK HILLS WHICH SHOULD IMPACT KLBF AND KVTN BY LATE EVENING AND OVERNIGHT...ESPECIALLY IF AN MCS WOULD CONGEAL. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && GARNER/ROBERG
Hazardous weather outlook, Jun 26, 1:38 AM MDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 238 AM CDT THU JUN 26 2008 NEZ004>010-022>029-035>038-056>059-069>071-094-270745- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 238 AM CDT THU JUN 26 2008 /138 AM MDT THU JUN 26 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...REST OF TONIGHT. AN UNSTABLE ATMOSPHERE WILL REMAIN IN PLACE ACROSS WESTERN AND NORTH CENTRAL NEBRASKA....MAINLY SOUTH OF HIGHWAY 2....WHERE MOST OF THE ACTIVITY THROUGH 7 AM CDT (6 AM MDT) WILL RESIDE. BRIEF HEAVY RAIN...PEA SIZED HAIL AND GUSTY WINDS WILL REMAIN POSSIBLE WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE POTENTIAL FOR SEVERE WEATHER WILL REMAIN ACROSS WESTERN AND NORTH CENTRAL NEBRASKA AGAIN THURSDAY AS A WARM FRONTAL BOUNDARY LIFTS NORTHWARD IN SOUTHERN NEBRASKA. LOW LEVEL MOISTURE WILL REMAIN HIGH ALONG AND NORTH OF THE FRONT AND WILL ASSIST IN MAKING A VERY UNSTABLE ATMOSPHERE BY AFTERNOON. ANOTHER UPPER LEVEL DISTURBANCE WILL INTERACT WITH THE FRONT AND UNSTABLE ATMOSPHERE TO PRODUCE THUNDERSTORMS BY LATE IN THE AFTERNOON INTO THE EVENING. LARGE HAIL AND DAMAGING WINDS WILL AGAIN BE POSSIBLE ANYWHERE ACROSS THE OUTLOOK AREA. A COLD FRONT IS EXPECTED TO MOVE ACROSS THE REGION ON FRIDAY EARLY IN THE DAY...SERVING TO LESSEN THUNDERSTORM DEVELOPMENT INTO SATURDAY AND SUNDAY. CHANCES FOR THUNDERSTORMS WILL THEN INCREASE TOWARD THE FIRST OF THE NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THURSDAY AFTERNOON AND EVENING. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE KAR
In the hours before
Local storm report, Jun 25, 8:37 PM MDT, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
937 PM CDT WED JUN 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM HAIL 31 SSW GORDON 42.39N 102.44W
06/25/2008 E0.88 INCH SHERIDAN NE PUBLIC
&&
SPRINGERThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:01 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Garden, Keith | 44 min |
| Jun 25, 8:01 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 44 min |
| Jun 25, 8:38 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 52 min |
| Jun 25, 9:18 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 42 min |
| Jun 26, 4:34 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Grant, Sheridan | 41 min |
| Jun 26, 5:07 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Garden, Keith | 38 min |
| Jun 26, 5:15 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 45 min |
| Jun 26, 5:25 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Grant | 50 min |
| Jun 26, 5:33 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Hooker | 42 min |
| Jun 26, 5:38 PM MDT | Tornado Warning | LBF | Cherry | 37 min |
| Jun 26, 5:46 PM MDT | Severe Thunderstorm Warning | LBF | Hooker | 29 min |
| Jun 26, 5:50 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 40 min |
| Jun 26, 5:53 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Keith, McPherson | 52 min |
| Jun 26, 5:58 PM MDT | Severe Thunderstorm Warning | LBF | McPherson | 47 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.